Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/fibromyalgia/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Very nervous and a little scared
    avatar
    foreversore posted:
    I had my intake appointment with pain management yesterday. Today I get my first epidural injection in my lumbar spine. The side effects have me so nervous. I don't know if I can deal with the likely increase in pain for the first few days or the increase in the severity of my headaches...I plan on taking it very easy for the next few days but I am still so unsure of how I am going to feel. It's even scarier that I have to go back in a week and a half for a cervical epidural...the side effects of that can be even worse. As far as I know they aren't planning to prescribe any pain medication for me. I already live in agony because of my back and neck and I may just lose my mind if the pain gets too much worse.

    I am so anxious I have the shakes and anxiety is one of the conditions I have that is also not being medicated...thankfully my DH will be there with me. He took time off from work to take me. I am going to do it and get it over with, I wont back out and I hope I am nervous for no reason and that I wont have the side effects....but if I don't pop in for the next few days you will know why
     
    avatar
    1wareaglefan responded:
    I'm so sorry that you're having to go through this. When I had my cervical epidural, my pain doctor prescribed valium for before the procedure and pain meds for after. As soon as they hook you up and inject the "sleepy stuff" you don't know anything else. It isn't bad at all.

    But I understand you're concerned about afterwards. If I were you, I'd ask the doctor or nurse beforehand if they prescribe pain pills for afterwards. Tell him you think you'll need them. I'll bet he will anyway. I don't recall feeling too bad later, just a little sore at the injection sites.

    Best of luck to you!
     
    avatar
    An_244127 responded:
    Sometimes the fear of the shot itself is scarier than it actually is, I'm sure you'll do just fine. When you were at your appt yesterday, did the dr mention anything about starting you on any pain meds? If not, I would like Elizabeth suggested, ask before your injection. If all they are doing for you are injections and not medication mgnt also, I might find somewhere else. Good Luck and hope you get some relief.
     
    avatar
    foreversore replied to An_244127's response:
    Thanks you guys. I just got back and no valium before hand, they say they don't do that anymore and no pain meds for after either they just told me if the pain got really bad to call them or go to the ER. Right now the whole right side of my body is on fire from my shoulder blade to my knee and my left buttock is killing me! I am going to take some ibuprofen and go lie down. So far my usual headache isn't worse yet but I wont be surprised if it doesn't get a little worse before too long. If this is really bad I will ask for pain meds for after my cervical epidural that is coming up.
     
    avatar
    booch007 replied to foreversore's response:
    Dont forget heat or ice...it might help here . Good luck I hope the nap helped and the motrin................Nancy B


    Helpful Tips

    For All our new members
    Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
    Was this Helpful?
    403 of 430 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.